Alert archive / California / Wind Advisories in 2008
Wind Advisory 74, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 2, 2008, 9:10 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 3, 2008, 2:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 9:10 PM PDT (04:10 UTC)
- In effect from
- Jun 3, 2008, 2:00 PM PDT
- Expired
- Jun 4, 2008, 2:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 030410 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PDT MON JUN 2 2008 ...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY... .STRONG NORTHWEST WINDS WILL AFFECT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA TUESDAY AND WEDNESDAY. THE WINDS WILL START TO INCREASE TUESDAY AFTERNOON...CONTINUE TO BUILD OVERNIGHT...AND REACH THEIR PEAK WEDNESDAY AFTERNOON AND NIGHT. SUSTAINED WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST AND SAND. CAZ055-056-058-060>062-031500- /O.NEW.KSGX.WI.Y.0074.080603T2100Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 910 PM PDT MON JUN 2 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. $$ MOEDE
6 follow-up statements
000 WWUS76 KSGX 031453 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 753 AM PDT TUE JUN 3 2008 ...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY... .STRONG NORTHWEST WINDS WILL AFFECT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA TODAY AND WEDNESDAY. THE WINDS WILL START TO INCREASE THIS AFTERNOON...CONTINUE TO BUILD OVERNIGHT...AND REACH THEIR PEAK WEDNESDAY AFTERNOON AND NIGHT. SUSTAINED WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...ESPECIALLY WEDNESDAY AFTERNOON. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST AND SAND. CAZ055-056-058-060>062-032100- /O.CON.KSGX.WI.Y.0074.080603T2100Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 753 AM PDT TUE JUN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. $$ MM
000 WWUS76 KSGX 032041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT TUE JUN 3 2008 ...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY NIGHT... .STRONG NORTHWEST WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THROUGH WEDNESDAY NIGHT. THE WINDS WILL STRENGTHEN THIS AFTERNOON...INCREASE OVERNIGHT...AND REACH THEIR PEAK WEDNESDAY AFTERNOON AND EVENING. SUSTAINED WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES... ESPECIALLY WEDNESDAY AFTERNOON. MOTORISTS TRAVELING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST AND SAND. CAZ055-056-058-060>062-040430- /O.CON.KSGX.WI.Y.0074.080603T2100Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 141 PM PDT TUE JUN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. $$ MM
000 WWUS76 KSGX 040432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PDT TUE JUN 3 2008 ...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY NIGHT... .STRONG NORTHWEST WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA THROUGH WEDNESDAY NIGHT. THE WINDS WILL PEAK WEDNESDAY AFTERNOON AND EVENING. SUSTAINED WINDS FROM 20 TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES... ESPECIALLY LATE WEDNESDAY. MOTORISTS TRAVELLING THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITIES IN BLOWING DUST AND SAND. CAZ055-056-058-060>062-041300- /O.CON.KSGX.WI.Y.0074.000000T0000Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 932 PM PDT TUE JUN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE...ESPECIALLY IN THE DESERTS. $$ MM/MAXWELL
000 WWUS76 KSGX 041242 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 542 AM PDT WED JUN 4 2008 CAZ055-056-058-060>062-042045- /O.CON.KSGX.WI.Y.0074.000000T0000Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 542 AM PDT WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO LESS THAN A QUARTER MILE...ESPECIALLY IN THE DESERTS. $$
000 WWUS76 KSGX 041639 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 AM PDT WED JUN 4 2008 CAZ061-062-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ055-056-058-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ060-050100- /O.NEW.KSGX.HW.W.0015.080604T1800Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T1800Z/ APPLE AND LUCERNE VALLEYS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ BALFOUR
000 WWUS76 KSGX 041649 CCA NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 AM PDT WED JUN 4 2008 CORRECTION TO START TIME IN HEADLINE FOR APPLE LUCERNE VALLEYS CAZ061-062-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ055-056-058-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ060-050100- /O.NEW.KSGX.HW.W.0015.080604T1800Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T1800Z/ APPLE AND LUCERNE VALLEYS- 948 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM PDT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 1:30 PM PDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 2, 1:30 PM PDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT MON JUN 2 2008 .SYNOPSIS...A DEEPENING MARINE LAYER AND INCREASING ONSHORE FLOW WILL BRING COOLING TO THE INLAND VALLEYS AND DESERTS THROUGH MIDWEEK AS LOW PRESSURE STRENGTHENS OVER NEVADA. STRONG ONSHORE FLOW WEDNESDAY WILL RESULT IN VERY WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS...AND A DEEPER MARINE LAYER WITH MORE PERSISTENT LOW CLOUDS WEST OF THE MOUNTAINS. AS THE LOW MOVES EAST...SOME WARMING IS EXPECTED LATE IN THE WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. VISIBLE SATELLITE IMAGERY SHOWED CLEAR SKIES OVER THE CWA AT 20Z WITH MARINE CLOUDS SWIRLING OFF THE COAST. MODERATE ONSHORE SURFACE PRESSURE GRADIENTS WERE INDICATED TO THE DESERTS. LOOK FOR GRADUAL COOLING OVER THE NEXT COUPLE OF DAYS AS A VIGOROUS WESTERLY JET OFF THE PACIFIC CARVES OUT A LARGE AREA OF LOW PRESSURE ACROSS THE WESTERN STATES BY WED. THIS SHOULD STRENGTHEN SURFACE LOW PRESSURE OVER NEVADA...RESULTING IN STRONG ONSHORE WINDS OVER THE MOUNTAINS AND IN THE DESERTS. AT LEAST WIND ADVISORIES WILL BE NEEDED ON WED...WITH OUR LOCAL WIND PROGRAM INDICATING GUSTS IN THE WINDIER SPOTS COULD EASILY TOP 50 MPH. DAYTIME TEMPERATURES WILL FALL BACK BELOW SEASONAL AVERAGES AS THE MARINE LAYER DEEPENS AND CLEARING NEAR THE COAST BECOMES MORE DIFFICULT. SOME COOLING WILL BE FELT IN THE DESERTS AS WELL. BY THU AND FRI...THE ONSHORE FLOW WEAKENS AND LOW PRESSURE MOVES EAST ALLOWING HEIGHTS/THICKNESS TO RISE OVER THE SW. THIS SHOULD CAUSE WARMING...WHICH WILL BE MORE PROMINENT INLAND...AWAY FROM THE COAST...AND LESS EXTENSIVE NIGHT AND MORNING LOW CLOUDS AND FOG. BY THE WEEKEND AND INTO EARLY NEXT WEEK...MEDIUM RANGE MODELS INDICATE BROAD TROUGHING IS AGAIN FAVORED OVER THE WEST COAST. THIS SHOULD KEEP A MODERATE ONSHORE FLOW PATTERN IN PLACE WITH SEASONAL WEATHER. BASICALLY WARM DAYS INLAND...BUT CLOSER TO THE COAST THE WEATHER WILL BE DICTATED BY THE COASTAL EDDY AND STRENGTH OF THE INVERSION TOPPING THE MARINE LAYER AND RESULTING DAYTIME CLEARING. CONFIDENCE DECREASES BY EARLY NEXT WEEK AS THE ECMWF AND GFS DIVERGE. THE ECMWF FAVORS EXPANSION OF THE STRONG UPPER RIDGES OVER THE LOWER MISSISSIPPI VALLEY AND THE EAST PACIFIC WHICH CHOKES OFF THE UPPER TROUGH...ALLOWING HEIGHTS TO RISE A BIT MORE THAN THE 12Z GFS RUN. && .AVIATION... 021915Z...LATE MORNING MDCRS SOUNDINGS CONTINUE TO SHOW THE MARINE LAYER DEPTH TO BE AROUND 2000 FEET. THE MARINE LAYER SHOULD DEEPEN TO AROUND 2500 FEET TONIGHT IN RESPONSE TO A COASTAL EDDY. FURTHER DEEPENING EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING. STRATUS WITH BASES AROUND 1500 FEET MSL SHOULD PUSH BACK ONTO THE COAST BY SUNSET. STRATUS SHOULD THEN PUSH INLAND DURING THE EVENING WITH COASTAL AIRPORTS GETTING CEILINGS BETWEEN 04Z AND 07Z. EXPECT BREAKUP OF THE STRATUS BETWEEN 16Z AND 18Z ON TUESDAY. ABOVE THE MARINE LAYER INCLUDING THE MOUNTAINS AND DESERT AREAS...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH TUESDAY. HORTON && .MARINE... 021915Z...MODELS ARE KEYING IN ON SOME FAIRLY LARGE WIND GENERATED NORTHWEST SWELL MAINLY FOR THE OUTER WATERS FOR WEDNESDAY INTO THURSDAY. THIS SWELL SHOULD BRING A PERIOD OF ROUGH SEAS TO THE OUTER WATERS DURING THE PERIOD. SOME INCREASE OF SWELLS CAN BE EXPECTED OVER THE INNER WATERS DURING THE PERIOD BUT A FAIRLY STRONG COASTAL EDDY IS FORECAST TO DEVELOP WHICH SHOULD REDUCE THE SWELLS FOR THE INNER WATERS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JAD AVIATION/MARINE...HORTON
Hazardous weather outlook, Jun 2, 1:00 AM PDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 100 AM PDT MON JUN 2 2008 CAZ055-056-058-060-061-062-031200- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 100 AM PDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. STRONG GUSTY WINDS WILL OCCUR AT TIMES OVER THE MOUNTAINS AND DESERTS TUESDAY THROUGH WEDNESDAY. STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING WHEN GUSTS COULD EXCEED 45 MPH...ESPECIALLY ON THE DESERT SLOPES OF THE MOUNTAINS AND NEAR BANNING PASS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:33 PM PDT | Coastal Flood Advisory | SGX | San Diego | 50 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.